Alert archive / Florida / Frost Advisories in 2021
Frost Advisory 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this frost advisory at Nov 29, 2021, 2:55 PM EST for Levy County, Florida. It took effect at Nov 30, 2021, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2021, 2:55 PM EST (19:55 UTC)
- In effect from
- Nov 30, 2021, 3:00 AM EST
- Expired
- Nov 30, 2021, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS72 KTBW 291955 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 255 PM EST Mon Nov 29 2021 FLZ139-239-301300- /O.NEW.KTBW.FR.Y.0005.211130T0800Z-211130T1300Z/ Coastal Levy-Inland Levy- Including the cities of Cedar Key, Yankeetown, Chiefland, Bronson, and Williston 255 PM EST Mon Nov 29 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Coastal Levy and Inland Levy Counties. * WHEN...From 3 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/tampabay
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Nov 29, 2:52 PM EST, 3 minutes earlier.
Area forecast discussion, Nov 29, 2:52 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
252 PM EST Mon Nov 29 2021
.DISCUSSION...
A series of upper level troughs with embedded shortwaves will move
across the eastern U.S during the period with most of the energy
and therefore clouds and precipitation remaining to our north.
However, late in the weekend into early next week a deeper trough
is expected to develop and help to push a cold front south through
the area Sunday/Monday. This front looks dry at this time with
just some clouds moving through, but we'll see how things evolve
during the week.
For tonight into Wednesday the cool dry airmass will prevail as
high pressure settles over the region. Low temperatures tonight
are expected to dip into the 30s across much of the Nature Coast
with some patchy/areas of frost possible, especially over Levy
county. The gradual moderating trend will get underway during
midweek as the high settles over the area. Late in the week the
high will drift east out into the Atlantic Ocean, but continue to
ridge westward across the region with temperatures climbing back
to near normal trough the weekend.
&&
.AVIATION...
VFR conditions will prevail through the TAF period. North to
northwest at 7 to 10 knots this afternoon will diminish to around
5 knots this evening and shift back to northeast.
&&
.MARINE...
High pressure will continue to build in through midweek then move
east out into the Atlantic Ocean later in the week, but continue
to extend back to the west across the waters. Northerly winds will
veer to the northeast later tonight and Tuesday and then east to
northeast during Wednesday through Saturday with an afternoon sea
breeze developing near the coast. Winds should remain below 15
knots and seas 3 feet or less through the period with no headlines
expected.
&&
.FIRE WEATHER...
Cool dry air will continue overspread the region as high pressure
builds in over the area. This drier air will support pockets of
critically low humidity values over portions of the forecast area
this afternoon and again on Tuesday. Despite the low humidity and
elevated ERC's sustained winds less than 15 mph will preclude Red
Flag conditions. The cool dry air mass will modify by midweek as
the flow becomes east to northeast with the high moving east out
into the Atlantic Ocean with no other fire weather hazards
expected.
&&
.Preliminary Point Temps/PoPs...
TPA 50 71 55 77 / 0 0 0 0
FMY 52 75 56 80 / 0 0 0 0
GIF 48 72 53 77 / 0 0 0 0
SRQ 48 72 53 76 / 0 0 0 0
BKV 37 71 45 76 / 0 0 0 0
SPG 56 69 59 74 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 3 AM to 8 AM EST Tuesday for Coastal Levy-
Inland Levy.
Gulf waters...None.
&&
CloseNearby
Frost Advisories in Florida, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.